I recently went to a doctor to get jawline Botox. One side of my jaw muscle was bigger than the other so the doctor put more injections in. He then massaged the Botox in for 10 minutes and sent me off. It's been six days now and I'm having trouble smiling on the side of my face which received more Botox - I cannot smile as wide on that side and it's causing me to get some unwanted crinkles when I smile. What is the cause of this and how long will it be before I can smile normally again?
Jawline Botox Gone Wrong? (photo)
Doctor Answers (12)
Time will help to metabolize the Botox
I'm sorry to hear about your experience with your previous treatment. The masseter muscle is located next to muscles that help us smile, and in your situation it has taken effect on those muscles.
Rest assured your results will begin to soften in the coming months. Generally we do not aggressively massage the masseter post treatment and place the injections away from muscles that help with animation.
Botox for the jawline
Your Botox not only affected your masseter muscles, but also the muscle on your left side that helps you smile. The massaging probably spread the Botox into this area. You will need to wait it out for a few months until the effect fades.
Issues following Botox for the jawline
Hello, and sorry to hear about the issue you are experiencing following your injections. The reason you cannot smile as wide on one side is because the Botox is affecting the facial muscles in that particular area. Not to worry, the effects of Botox are temporary and last an average of three months. From here, I would recommend visiting the physician who performed your injections. He/she will be able to assess your situation and provide you with some advice. Thank you and I hope this helps!
You might also like...
Jawline Botox Gone Wrong?
The cause is slight over injection of the BOTOX to the muscles. Thus the effect will last 3 to 4 months on average. Return to the injecting disc to discuss.
Masseter (jaw muscle) Muscle Botox Diffused Into Facial Smile Muscles
One of the concerns with having treatments for square jaw reduction using Botox is putting too much on one side causing asymmetry or in this case Botox diffusing into muscles of the face that control smiling. It will take 3-4 months for this Botox to dissipate and for you to regain your smile.
Don't let it bother you too much. Beware of complications after any procedure and learn to ask these questions before you sign up for any procedures
Web reference: http://www.AdvanceYourBeauty.com
Botox and smiling
Sorry to hear you can not smile normally, but the botox probably was injected into the muscle that activates your smile. This will improve but it will take a few months.
Trouble with smile after Botox
It sounds like the smile muscle was affected by Botox on the side that you described. Botox is used to inject into the Masseter muscle and reduce the fullness of lower posterior cheek and enhance jawline. The duration of Botox depends on the dose used. Ask your physician how much was injected how long it should last. Typically I use dosage that last 3 to 6 months buy your physician may use different dosage regimen.
Stewart Wang, MD FACS, Wang Plastic Surgery
Botox for facial contour
It sounds like your provider massaged and the product diffused to other muscles in your face that would normally allow you to smile. Instead of just going in to your masseters as expected, it's where it shouldn't be now. You'll have to wait out the treatment (wearing off).
Asymmetry after Botox
Your issue is due to the Botox weakening the muscle action on the injected side. The bad news is that you are seeing the early effects and the potency is expected to increase over the next few days. The good news is that over the next few weeks it should improve by itself.
This is not an area that Botox is usually injected, being more often treated by fillers. Perhaps you should consider other options in the future, depending on what your goals are.
Assymetry in mouth after BOTOX, either too much or wrong placement of the Botox
The issues you are having because of Botox injection are caused by someone who is not experienced with injecting Botox in this area. To massage the area for 10 minutes is not usual after getting injected. This problem with last for 3-4 months and then should return to normal. Please see a more experienced injector in the future. If the injection was into the masseter muscles, it shouldn't affect your smile at all if done properly.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.